Q:

What does it mean when your eye burns after putting in eye drops?

A:

Quick Answer

A burning sensation in the eye after the application of eye drops possibly means that the eye drops have already expired, as stated by Healthline. Aside from the reduced potency, the administration of medications beyond their shelf life might lead to certain health complications.

Continue Reading

Full Answer

Foreign particles that get inside the eye typically cause a painful feeling in the affected area but do not progress into serious visual problems, according to WebMD. However, an eye infection may occur because of using expired eye drops.

Aside from the burning sensation that accompanies the application of the expired drug, fluid discharge and itching may also ensue. Generally, over-the-counter eye drops expire within a year of their date of manufacture, as noted by Everyday Health.

Learn more about Pain & Symptoms

Related Questions

Explore